Alert archive / California / Freeze Warnings in 2018
Freeze Warning 12, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Nov 8, 2018, 2:12 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 9, 2018, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2018, 2:12 PM PST (22:12 UTC)
- In effect from
- Nov 9, 2018, 12:00 AM PST
- Expired
- Nov 9, 2018, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116 WWUS76 KEKA 082212 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 212 PM PST Thu Nov 8 2018 CAZ102-104>106-109-110-112-091200- /O.NEW.KEKA.FZ.W.0012.181109T0800Z-181109T1700Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior- Including the cities of Gasquet, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Fort Bragg, Rockport, Mendocino, Point Arena, Gualala, Potter Valley, Willits, Leggett, Laytonville, Boonville, Philo, Comptche, and Yorkville 212 PM PST Thu Nov 8 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM FRIDAY... * LOW TEMPERATURES...Upper 20s to lower 30s. * LOCATIONS INCLUDE...Valleys and the coastal plain away from the immediate coast. Honeydew...Ettersberg...Willow Creek...Garberville... Bridgeville...Leggett... Laytonville... and Willits. Many other areas will experience widespread frost. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. $$ CAZ103-113-091200- /O.NEW.KEKA.FR.Y.0028.181109T0800Z-181109T1700Z/ Northern Humboldt Coast-Southeastern Mendocino Interior- Including the cities of Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, Ferndale, Calpella, Hopland, Redwood Vly, Talmage, and Ukiah 212 PM PST Thu Nov 8 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM FRIDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Ukiah...and Hopland. A few normally colder locations may drop to near freezing. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. $$
3 follow-up statements
475 WWUS76 KEKA 090527 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 927 PM PST Thu Nov 8 2018 CAZ103-113-091700- /O.UPG.KEKA.FR.Y.0028.181109T0800Z-181109T1700Z/ /O.EXA.KEKA.FZ.W.0012.181109T0800Z-181109T1700Z/ Northern Humboldt Coast-Southeastern Mendocino Interior- Including the cities of Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, Ferndale, Calpella, Hopland, Redwood Vly, Talmage, and Ukiah 927 PM PST Thu Nov 8 2018 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST FRIDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect until 9 AM PST Friday. The Frost Advisory is no longer in effect. * LOW TEMPERATURES...upper 20s to mid 30s. * LOCATIONS INCLUDE...Arcata, Eureka, Fortuna, Ukiah, and Hopland. Freezing locations will mainly be away from the immediate coast and in the interior valleys. Many other areas will experience widespread frost. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ102-104>106-109-110-112-091700- /O.CON.KEKA.FZ.W.0012.181109T0800Z-181109T1700Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior- Including the cities of Gasquet, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Fort Bragg, Rockport, Mendocino, Point Arena, Gualala, Potter Valley, Willits, Leggett, Laytonville, Boonville, Philo, Comptche, and Yorkville 927 PM PST Thu Nov 8 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * LOW TEMPERATURES...Upper 20s to lower 30s. * LOCATIONS INCLUDE...Valleys and the coastal plain away from the immediate coast. Honeydew...Ettersberg...Willow Creek...Garberville... Bridgeville...Leggett... Laytonville... and Willits. Many other areas will experience widespread frost. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
434 WWUS76 KEKA 091050 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 250 AM PST Fri Nov 9 2018 CAZ102>106-109-110-112-113-091700- /O.CON.KEKA.FZ.W.0012.000000T0000Z-181109T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including the cities of Gasquet, Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, Ferndale, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Fort Bragg, Rockport, Mendocino, Point Arena, Gualala, Potter Valley, Willits, Leggett, Laytonville, Boonville, Philo, Comptche, Yorkville, Calpella, Hopland, Redwood Vly, Talmage, and Ukiah 250 AM PST Fri Nov 9 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Boonville... Comptche...Ukiah...Hopland...Arcata...Eureka...Fortuna... Gasquet...Orleans...Willow Creek...Petrolia...Honeydew... Ettersberg...Garberville...Bridgeville...Leggett... Laytonville...Willits. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
556 WWUS76 KEKA 091702 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 902 AM PST Fri Nov 9 2018 CAZ102>106-109-110-112-113-091815- /O.EXP.KEKA.FZ.W.0012.000000T0000Z-181109T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including the cities of Gasquet, Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, Ferndale, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Hoopa, Orleans, Weitchpec, Willow Creek, Garberville, Redway, Pepperwood, Shively, Dinsmore, Bridgeville, Alderpoint, Benbow, Fort Bragg, Rockport, Mendocino, Point Arena, Gualala, Potter Valley, Willits, Leggett, Laytonville, Boonville, Philo, Comptche, Yorkville, Calpella, Hopland, Redwood Vly, Talmage, and Ukiah 902 AM PST Fri Nov 9 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM THIS MORNING... More frost and freezing temperatures are expected tonight. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 8, 4:33 AM PST, 9 hours 39 minutes earlier.
Area forecast discussion, Nov 8, 4:33 AM PST, 9 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
433 AM PST Thu Nov 8 2018
.SYNOPSIS...High pressure centered over the eastern Pacific will
remain in control through the weekend, with warm days and frosty
nights accompanying dry weather. Sunshine will be plentiful across
northwestern California as moderate offshore flow minimizes the
marine layer influence.
&&
.DISCUSSION...Dry and warm daytime conditions will continue to
impact the North Coast through the weekend as a strong high
pressure system is located over the eastern Pacific. Mostly sunny
skies are expected during this timeframe, even at the coast, with
offshore flow aiding to keep the coast mostly stratus free. Gusty
and dry conditions over portions of the interior are a fire
concern over the next couple of days where Red Flag Warnings are
in affect. (See Fire Weather section below) Night skies will
remain clear allowing overnight low temperatures to fall to near
freezing across interior sheltered valleys. Drier air is expected
to come into the region as a mid- level trough passes north and
east of the area. Frost Advisories and Freeze Warnings are in
effect for portions of the interior, where growing seasons have
not ended, for tonight and into the morning hours. Model guidance
hints that some temperatures may be even lower tonight, but
confidence is not high. However, this will be true for areas where
low clouds developed last night as little low clouds are
anticipated tonight. High temperatures across the interior will be
in upper 60s to upper 70s and upper 50s to mid 60s at the coast
through the end of the work week. The overall pattern continues to
be dry through early next, and confidence is now very low for any
rain chances at this time. But some model guidance does indicate
a slight chance of very light rain for northern Del Norte county
late on Tuesday. Otherwise, no rain is expected over the next
seven days.
&&
.AVIATION...Weak offshore flow has precluded the development of any
coastal stratus or fog so far this morning, yielding clear skies and
VFR conditions at all terminals. Prevailing VFR conditions are
expected to continue through the TAF period. Gusty northerly winds
are expected to develop once again during the afternoon at KCEC and
KACV. /CB
&&
.MARINE...Gusty north winds over the coastal waters will shift
farther offshore today as a passing shortwave trough departs the
region. This will allow Small Craft Advisory conditions to come to
an end across the nearshore waters this morning. Meanwhile, the
persistent northerlies will help to maintain steep wind driven waves
across the outer waters into tonight and beyond. This, combined with
a decaying mid-period swell out of the northwest, will produce
combined seas in the 8-10 ft range. Advisory conditions are expected
to diminish across the southern outer waters this evening as the core
of strongest winds continues to shift westward into the offshores.
The northern outer waters will be a different story however, as
areas north of Cape Mendocino continue to sea hazardous seas through
Friday and perhaps beyond as a re-enforcing shot of northerlies
arrives during the weekend. /CB
&&
.FIRE WEATHER...A classic offshore wind event is occurring over
northern CA today as high pressure builds across the north and
an upper level trough digs to the southwest. Widespread east and
northeast winds are expected across the cwa with the strongest
winds occurring along upper slopes and ridges of eastern Humboldt
and Mendocino Counties where fuels remain receptive to large and
rapid fire growth. A very dry layer of air is also present over
the region promoting very low surface RH's during the day and very
poor recovery at night. Wind gusts may get into the 30-40 mph
range across exposed ridges before winds begin to wane Thursday
night. As of 4am today a few sites are already showing some
impressive values...Mad River RAWS 12% RH gusting to 21 mph....New
PGE sites Blackhawk Drive 30%RH 13G19 mph...and PGE site Pine
Mountain 13% 15G30mph. Mendocino Pass RAWS 17% 13G26mph. The low
relative humidity will persist over the next few days but wind
speeds will diminish by Friday.
TONKIN
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PST this morning for CAZ102>106-109-
110-112-113.
Red Flag Warning until 10 PM PST this evening for CAZ212-277.
Freeze Warning until 9 AM PST this morning for CAZ105-106-110-
112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 6 AM PST early this morning for
PZZ450-455.
Small Craft Advisory until 6 PM PST Friday for PZZ470.
Small Craft Advisory until midnight PST tonight for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 8, 3:40 AM PST, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 340 AM PST Thu Nov 8 2018 CAZ105-112-113-091145- Northern Humboldt Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 340 AM PST Thu Nov 8 2018 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-107-091145- Coastal Del Norte-Northern Trinity- 340 AM PST Thu Nov 8 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102>104-109-091145- Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 340 AM PST Thu Nov 8 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110-091145- Southern Humboldt Interior-Northwestern Mendocino Interior- 340 AM PST Thu Nov 8 2018 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-111-091145- Southern Trinity-Northeastern Mendocino Interior- 340 AM PST Thu Nov 8 2018 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:12 PM PST | Frost Advisory | EKA | Humboldt, Mendocino | 7 hr |
Nearby
Freeze Warnings in California, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.